MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12; INTERVERTEBRAL FUSION CAGE TITANIUM COATED

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12; INTERVERTEBRAL FUSION CAGE TITANIUM COATED
Catalog Number 03.26.035
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 may 2019: lot 142202: (b)(4) items manufactured and released on 17-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical director: revision due to cage migration occurred 6 months after surgery in a (b)(6) year old man.No information concerning patient general health status and activity is available.The lower endplate of l5 looks damaged in one of the radiographic views, but we do not know if it is an artefact or if the damage can have any relationship with cage migration.However, cage migration is a possible adverse event in this kind of surgery and in this case there is no particular clue that leads to think of a malfunctioning device.
 
Event or Problem Description
On (b)(6) 2019 we were informed about a revision performed on the following day, about 7 months after primary, due to mectalif oblique (ti peek), cage implanted at l5/5 by mis tlif technique, backward migration.The cage has been replaced successfully with mectalif posterior cage.

Brand Name
MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12
Common Device Name
INTERVERTEBRAL FUSION CAGE TITANIUM COATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8612059
Report Number3005180920-2019-00369
Device Sequence Number2003491
Product Code MAX
UDI-Device Identifier07630030830556
UDI-Public07630030830556
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number03.26.035
Device Lot Number142202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR